• kymom's Avatar

    kymom shared an experience

    Decision Point: If I knew today the outcome from having Breast Cancer I would have never started this journey. I would have not taken any treatments and taken the 2 to maybe 5 years they said I would possibly have. Sometimes quality of life means more than quantity of life.

  • kymom's Avatar

    kymom started following

    User: Scrapheap

  • kymom's Avatar

    kymom posted an update

    Adriamycin often called the red devil can cause heart problems especially if given over the lifetime limit of this drug which I was. I've had really I can't keep up with the surgeries I've had. In September 2011 I had my port removed and did just fine, 2 weeks later I was going to have my expanders removed and my implants put in. Once I got into the operating room onto the table they started getting me ready the anesthesiologist administered some anesthesia and it paralyzed me but didn't put me out. I thought ole my goodness I'm going to be awake for this whole surgery and not be able to tell them that I'm awake. I was terrified then all the sudden I could hear nurse hollering and screaming then I was gone. I died on the table they had to shock my heart not sure how many times, but it took 13 doctors to bring me back. I woke up on vent in CCU was there around 10 days or so. The doctors told me I needed a heart transplant because my heart function wasn't coming back but since I had cancer I would never be able to have one. Finally after several days my heart started improving but still left with damage but not severe enough to need a new heart. They have no idea what caused what happened in the operating room. So in December right before Christmas I talked my plastic surgeon into trying it again but with the anthesiologist that put me under when I had both breast removed. He agreed and my cardiologist wanted extra precautions to monitor my blood pressure and heart very close. Well the samething happened again. My heart just stopped beating the second anthesia was given. Different kind of anthesia also than before but didn't make any difference the same result. I have been to 3 cardiologist and they have no clue to what is causing this. This last episode damaged the right side of my heart and I now have congestive heart failure and still no answers. Has this happened to anyone??

  • kymom's Avatar

    kymom wrote on Scrapheap's wall

    Hi Scapheap!!! Since we live in the same city maybe we could get together and talk and help each other out. I have know one to talk to that can relate to how I feel, my fears and my frustraions and what my next step will even be. I would love to hear from ya.
    Best Wishes,
    Kymom

  • kymom's Avatar

    kymom asked a questionBreast Cancer

    Has anyone experienced damange to your heart after taking chemo drugs (Cytoxan, Adriamycin and Taxotere)? Both sides of heart are damaged.

    5 answers
    • kymom's Avatar
      kymom

      Yes Adriamycin often called the red devil can cause heart problems especially if given over the lifetime limit of this drug which I was. I've had really I can't keep up with the surgeries I've had. In September 2011 I had my port removed and did just fine, 2 weeks later I was going to have my expanders removed and my implants put in. Once I got into the operating room onto the table they started getting me ready the anesthesiologist administered some anesthesia and it paralyzed me but didn't put me out. I thought ole my goodness I'm going to be awake for this whole surgery and not be able to tell them that I'm awake. I was terrified then all the sudden I could hear nurse hollering and screaming then I was gone. I died on the table they had to shock my heart not sure how many times, but it took 13 doctors to bring me back. I woke up on vent in CCU was there around 10 days or so. The doctors told me I needed a heart transplant because my heart function wasn't coming back but since I had cancer I would never be able to have one. Finally after several days my heart started improving but still left with damage but not severe enough to need a new heart. They have no idea what caused what happened in the operating room. So in December right before Christmas I talked my plastic surgeon into trying it again but with the anthesiologist that put me under when I had both breast removed. He agreed and my cardiologist wanted extra precautions to monitor my blood pressure and heart very close. Well the samething happened again. My heart just stopped beating the second anthesia was given. Different kind of anthesia also than before but didn't make any difference the same result. I have been to 3 cardiologist and they have no clue to what is causing this. This last episode damaged the right side of my heart and I now have congestive heart failure and still no answers. Has this happened to anyone??

      over 4 years ago
    • Bfricke826's Avatar
      Bfricke826

      I had a big drop in my ejection fraction after taking herceptin (for Her2Nu positive breast cancer). Stopped the herceptin and cardiologist monitored my heart and administered beta blockers as well as Cardivol (a drug specifically to help the EF) and am now have about normal EF.

      over 4 years ago
    • bjriise's Avatar
      bjriise

      I had 4 cycles of Adriamycin and Cytoxan and 12 of Taxol. My cardiologist said the Adriamycin weakened my heart. Before Adriamycin my ejection fraction was 66%. My last MUGA scan showed my ejection fraction 44%. I am now taking a beta blocker which should strengthen my heart.

      over 4 years ago
  • kymom's Avatar

    kymom shared an experience

    Other Care (Home care)